Acute liver failure due to disulfiram – a case study


Authors: S. Fraňková 1;  M. Ročeň 2;  M. Adamec 3;  P. Trunečka 1;  J. Špičák 1
Authors‘ workplace: Klinika hepatogastroenterologie, Praha Přednosta: doc. MUDr. Julius Špičák, CSc. 1;  Klinika anesteziologie, resuscitace a intenzivní péče, Praha Přednosta: MUDr. Eva Kieslichová 2;  Klinika transplantační chirurgie, Praha Přednosta: prof. MUDr. Miloš Adamec, CSc. Transplantcentrum, Institut klinické a experimentální medicíny, Praha Ředitel: doc. MUDr. Jan Malý, CSc. 3
Published in: Prakt. Lék. 2007; 87(11): 675-678
Category: Case Report

Overview

Although disulfiram associated acute hepatitis has a considerable mortality risk, limited systematic data exists on the incidence of drug-induced hepatotoxicity due to disulfiram. The authors report the case of a 30 year-old male treated with disulfiram for alcohol dependence. After 2 months of treatment, he presented with acute toxic hepatitis leading to liver failure with progressive synthetic liver dysfunction and encephalopathy. The patient was enlisted for liver transplantation and 10 days after admission to hospital, he underwent successful liver transplantation with immediate function of the liver graft. Except for an episode of corticosensitive acute cellular rejection 8th day posttransplant, the postoperational course was uncomplicated. Three months after transplantation, the liver graft function is excellent and the patient can lead a normal life.

Key words:
disulfiram, liver failure, liver transplantation.


Labels
General practitioner for children and adolescents General practitioner for adults
Login
Forgotten password

Don‘t have an account?  Create new account

Forgotten password

Enter the email address that you registered with. We will send you instructions on how to set a new password.

Login

Don‘t have an account?  Create new account

×